Sirolimus-Induced Diffuse Alveolar Hemorrhage A Case ReportBalcan, Baran MD; Simsek, Ergun MD; Ugurlu, Aylin O. MD; Demiralay, Ebru MD; Sahin, Sevgi MDAmerican Journal of Therapeutics: November/December 2016 - Volume 23 - Issue 6 - p e1938–e1941 doi: 10.1097/MJT.0000000000000427 Case Reports Buy Abstract Author InformationAuthors Article MetricsMetrics Sirolimus is a mammalian target of the rapamycin, a protein kinase, which is responsible for inhibition of T cell and B cell proliferation. Sirolimus has side effects on lugs, and may cause cryptogenic organizing pneumonia, diffuse alveolar hemorrhage, lymphocytic pneumonitis, hypersensitivity pneumonitis, desquamative interstitial pneumonia, and pulmonary alveolar proteinosis. Diagnosis is based on the combination of clinical, radiological, histological, and pathological investigation. We report a case of diffuse alveolar hemorrhage in a 33-year-old, female renal transplant recipient. After discontinuation of sirolimus, radiological images and clinical condition of the patient got better. We also planned steroid therapy for 6 months by tapering the dosage slowly. After steroid therapy, full recovery of pulmonary functions achieved, and the patient is observed in our outpatient clinic with lack of any pulmonary symptoms. Departments of 1Pulmonary Medicine, 2Nephrology, and 3Pathology, Faculty of Medicine, Baskent University, Istanbul, Turkey. Address for correspondence: Department of Pulmonary Medicine, Faculty of Medicine, Baskent University, Istanbul 34100, Turkey. E-mail: firstname.lastname@example.org The authors have no conflicts of interest to declare. Copyright © 2016 Wolters Kluwer Health, Inc. All rights reserved.